Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 7, 2011, 7:21 PM EDT for Johnston County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 7, 2011, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:32 PM EDT | HAIL 0.88 | 1 Nne Pine Level, NC | OFF DUTY NWS EMPLOYEE REPORTED NICKEL SIZE HAIL AND WINDS AROUND 45 MPH ALONG I-95. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2368 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975
WWUS82 KRAH 072321
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU JUL 7 2011
NCZ042-072345-
JOHNSTON-
721 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 745
PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 6 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3546 7813 3544 7814 3543 7814 3541 7816
3535 7833 3552 7841 3560 7820
TIME...MOT...LOC 2321Z 254DEG 14KT 3546 7825
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:25 PM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 7, 2:25 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 225 PM EDT THU JUL 7 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST WILL RESULT IN AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 115 PM THURSDAY... 17Z SURFACE ANALYSIS SHOWED HIGH PRESSURE IN THE ATLANTIC...WITH A LIGHT SOUTHERLY RETURN FLOW ACROSS THE CAROLINAS. OTHERWISE...A WEAK MSLP PATTERN WAS PRESENT OVER THE SOUTHEAST/MID-ATLANTIC AND TN/OH VALLEYS. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H25 SHORTWAVE OR SHEAR AXIS JUST UPSTREAM OF THE AREA...EXTENDING NORTHEAST FROM NASHVILLE TN THROUGH SOUTHEAST KY INTO CENTRAL/SW VA. TEMPERATURES: LOW STRATUS PERSISTED FOR QUITE A WHILE IN THE WESTERN PIEDMONT THIS MORNING...ONLY RECENTLY DISSIPATING WITH LEXINGTON/ASHEBORO/ ALBEMARLE APPROACHING 80F AS OF 17Z...WHILE ELSEWHERE ACROSS CENTRAL NC CLOUD COVER HAS BEEN MINIMAL AND TEMPS ARE ALREADY IN THE UPPER 80S. WITH THE ABOVE IN MIND...WILL KEEP THE PREVIOUS HIGH TEMP FORECAST INTACT FOR MOST AREAS (HIGHS 89-92F)...WITH 85-87F IN PORTIONS OF THE WESTERN PIEDMONT. OVERNIGHT...WITH EXPECTED CONVECTION AND CLOUD COVER...ANTICIPATE LOWS SIMILAR TO LAST NIGHT...IN THE LOWER 70S...OR 69-73F. PRECIPITATION CHANCES: 17Z SPC MESOANALYSIS SHOWED 1000-1500 J/KG OF MLCAPE PRESENT ACROSS CENTRAL NC. DESPITE WEAK MID-LEVEL LAPSE RATES OWING TO TROPICAL/ MOIST ADIABATIC MOISTURE PROFILES...RUC FORECAST SOUNDINGS (MODIFIED FOR 89/72) THIS AFTERNOON INDICATE MODERATE INSTABILITY WITH MLCAPE VALUES ~2000 J/KG. THIS LOOKS PRETTY REASONABLE GIVEN THE RICH BOUNDARY LAYER MOISTURE IN PLACE ACROSS THE CAROLINAS (SFC DEWPOINTS 70-74F). W/REGARD TO LIFT...LOW LEVEL FORCING IS LARGELY ABSENT TODAY DUE TO A WEAK MSLP/HEIGHT GRADIENT ACROSS THE CAROLINAS. AS A RESULT...LOW LEVEL FORCING WILL BE TIED PRIMARILY TO THE SEABREEZE (GENERALLY S/SE OF CENTRAL NC) AND OUTFLOW BOUNDARIES. ALOFT...THE AFOREMENTIONED H25 SHEAR AXIS IS EXPECTED TO WEAKEN AS IT SLOWLY MOVES TOWARD/INTO THE AREA LATE THIS AFT/EVE INTO TONIGHT. THE LATEST (00 AND 06Z) HIGH-RES CONVECTION ALLOWING MODELS ARE HAVING A DIFFICULT TIME WITH TODAY'S SETUP. THE 00Z ARW/NMM RUNS SHOWED CONVECTION ACROSS CENTRAL NC AT 12Z THIS MORNING WHICH FAILED TO MATERIALIZE. AS A RESULT...CONFIDENCE IN THE LOCATION AND COVERAGE OF CONVECTION THIS AFTERNOON INTO TONIGHT IS RELATIVELY LOW. HOWEVER...GIVEN A VERY MOIST COLUMN (PRECIPITABLE WATER 1.75-2.00")...MODERATE INSTABILITY (~2000 J/KG)...THE SEABREEZE TO THE SOUTHEAST AND AN H25 SHEAR AXIS APPROACHING FROM THE WEST/NW...ALL THE INGREDIENTS APPEAR TO BE IN PLACE FOR SCATTERED TO WIDESPREAD CONVECTION THIS AFTERNOON INTO TONIGHT. FEEL THAT THE MOST LIKELY SCENARIO WILL BE CONVECTION DEVELOPING TO THE SOUTHEAST IN ASSOC/W THE SEABREEZE THIS AFTERNOON...WITH ADDITIONAL CONVECTION DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS IN ASSOC/W THE APPROACHING H25 SHEAR AXIS. THEREAFTER...EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS CENTRAL NC FROM THE WEST (SHEAR AXIS/OUTFLOW) AND SOUTHEAST (SEABREEZE/OUTFLOW)...PERSISTING INTO THE OVERNIGHT HOURS UNTIL THE ATMOSPHERE OVER CENTRAL NC HAS BEEN THOROUGHLY WORKED OVER. WILL KEEP LIKELY POPS (60-70%) IN THE FORECAST EVERYWHERE FROM MID/LATE AFTERNOON THROUGH MIDNIGHT...DECREASING TO CHANCE (40-50%) AFTER MIDNIGHT. SEVERE THREAT: EFFECTIVE WIND SHEAR VALUES TODAY WILL BE LESS THAN 20 KT WITH NO MORE THAN 10-15 KT WESTERLY MID-LEVEL FLOW THIS AFT/EVE...SO ORGANIZED CONVECTION IS NOT EXPECTED. ALTHOUGH LOW-LEVEL LAPSE RATES AND DCAPE WILL BE NOT AS FAVORABLE FOR ROBUST COLD POOLS/DOWNBURSTS AS WAS THE CASE EARLIER THIS WEEK...THE PRESENCE OF DEEP MOISTURE (BETTER PRECIP LOADING POTENTIAL) MAY HELP COMPENSATE AND ALLOW FOR HYBRID/WET DOWNBURSTS IN ASSOC/W ANY DEEP CONVECTION. AS A RESULT... AN ISOLATED THREAT FOR DAMAGING WINDS WILL PERSIST. THE BIGGEST THREAT TODAY/TONIGHT WILL BE LOCALLY HEAVY RAIN...WITH A POTENTIAL FOR FLASH FLOODING DUE TO A VERY MOIST AIR MASS AND SLOW STORM MOTION DUE TO WEAK WEST/SW STEERING FLOW. -VINCENT && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 215 PM... MOIST SOUTH FLOW CONTINUES FRIDAY AS AN UPPER TROUGH IN THE OHIO VALLEY APPROACHES. CONSENSUS IS THE MORE NORTHERN PARTS OF THE TROUGH WILL BE PROGRESSIVE WITH THE SOUTHERN PORTION LAGGING BEHIND AND STAYING WEST OF THE NORTH CAROLINA MOUNTAINS INTO FRIDAY EVENING. PRECIPITABLE WATERS AT OR ABOVE TWO INCHES AND CAPE IN EXCESS OF 2500 JOULES. ALTHOUGH THE SURFACE PATTERN IS QUITE WEAK... A WEAK SURFACE LOW MAY PROVIDE BOTH SPEED AND DIRECTIONAL CONVERGENCE FOR LIFT. HEAVY RAIN THREAT WILL CONTINUE... BUT INDIVIDUAL STORMS PROGRESSIVE ENOUGH IN WEAK WEST SOUTHWEST FLOW. WOULD NOT BE SURPRISED AT THE NEED FOR FLOOD WARNINGS FRIDAY OR SATURDAY BUT NO CONFIDENCE IN SELECTING AN AREA... AND NO WATCH AT THIS TIME. SEVERE THREAT WILL BE SIMILAR TO THE PAST FEW DAYS... WITH A HANDFUL OF STORMS DOWNING SOME TREES AND POWER LINES FRIDAY AND SATURDAY AFTERNOONS. FRIDAY HIGH TEMPERATURES UPPER 80S TO LOWER 90S... WITH SOME COOLER HIGHS WHERE CONVECTION AND CLOUDS INTERFERE WITH INSOLATION EARLY IN THE DAY. LOWS FRIDAY NIGHT IN THE UPPER 60S TO LOWER 70S. LARGE TIMING DIFFERENCES IN DRAGGING THE LAGGING TROUGH INTO CENTRAL NORTH CAROLINA WITH THE OLD 00Z ECMWF FAST AND NAM THE SLOWEST. SLOWER IS FREQUENTLY BEST AND ROUGHLY FOLLOWING THE NAM FOR SATURDAY. FORTY TO FIFTY PERCENT RAIN CHANCES FOR FRIDAY AFTER SUNRISE RISING TO LIKELY IN THE AFTERNOON. OTHER THAN THE ADDED UPPER LEVEL DYNAMICS... LITTLE CHANGE FROM FRIDAY WITH A CONTINUED FLOOD AND SMALL SEVERE THUNDERSTORM POTENTIAL. MID 80S OR LOWER FOR HIGH TEMPERATURES SATURDAY (WITH NORTHERN HIGHS MOST IN JEOPARDY OF BEING TOO WARM) EXCEPT UPPER 80S POSSIBLE SOUTH. LOW TEMPERATURES UPPER 60S TO LOWER 70S. ASSUMING CENTRAL NORTH CAROLINA WILL BE UNDER LIGHT NORTHEAST SURFACE WINDS NEAR SUNSET SATURDAY AS THE SURFACE TROUGH EXITS TO THE EAST. PERHAPS SOME LINGERING EVENING SHOWERS IN THE SOUTHEAST... THEN DRY OVERNIGHT. THE NEAR SURFACE PRESSURE GRADIENT LOOKS LIGHT ENOUGH TO TO ALLOW FOR FOG AND LOW STRATUS FORMATION AS SUNRISE SUNDAY APPROACHES GIVEN THE DRYING ALOFT. CONVECTION NOT IMPOSSIBLE DURING THE LATE AFTERNOON SUNDAY... BUT CHANCES LOW ENOUGH TO OMIT WORDING FROM THE TEXT FORECASTS. AFTERNOON HIGH TEMPERATURES IN THE LOW TO MID 90S. LOW STRATUS AND FOG EXPECTED TO AGAIN DEVELOP AFTER MIDNIGHT AND PERSIST PAST SUNRISE. LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 215 PM... HIGH PRESSURE ALOFT DOMINATES THE SOUTHEAST MONDAY WITH WEAK SURFACE FLOW. ANY CONVECTION LOOKS ISOLATED AND LATE AFTERNOON. WILL CONTINUE THE LESS THAN TEN PERCENT RAIN CHANCES FOR MONDAY. WEAK SOUTHWEST FLOW TUESDAY WILL MOISTEN THE AIR MASS WITH A SURFACE TROUGH FORECAST TO SPLIT CENTRAL NORTH CAROLINA. HIGH PRESSURE ALOFT STILL FORECAST TO DOMINATE THE SOUTHEAST SO AFTERNOON RAIN CHANCES PERHAPS NO HIGHER THAN ONE IN THREE. LITTLE MODEL CONSENSUS BEYOND TUESDAY ON NEAR SURFACE FEATURES. ALOFT... HIGH PRESSURE SLIDES WEST AS A MEAN LONG WAVE TROUGH ESTABLISHES ITSELF IN THE WESTERN ATLANTIC. THUS AFTER A WARM START... A WEAK COOLING TREND RETURNING AFTERNOON TEMPERATURES TO NEAR OR A TOUCH BELOW NORMAL. RAIN CHANCES MAINLY AFTERNOONS AND ONE IN THREE. MID 90S COMMON MONDAY AND TUESDAY AFTERNOONS... LOW TO MID 90S WEDNESDAY... AND UPPER 80S TO LOWER 90S THURSDAY. LOW TEMPERATURES MOSTLY 68 TO 73. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 115 PM THURSDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE EXPECTED THROUGH ~21Z...HOWEVER...SCATTERED TO WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON...AND SUB-VFR CONDITIONS ASSOC/W CONVECTION WILL BE POSSIBLE AT ALL TAF SITES BETWEEN 21Z THIS AFTERNOON AND ~06Z TONIGHT. EXPECT IFR/LIFR CONDITIONS IN FOG/STRATUS TO DEVELOP AT ALL TAF SITES AFTER 06Z TONIGHT...WITH CONDITIONS IMPROVING BACK TO VFR BETWEEN 12-17Z FRI...SIMILAR TO TODAY. LOOKING AHEAD: SUB-VFR CONDITIONS ASSOC/W WIDESPREAD SHOWERS/STORMS ARE EXPECTED MID FRIDAY AFTERNOON INTO THE DAY SATURDAY IN ASSOC/W A SHORT WAVE TROUGH MOVING SLOWLY INTO THE CAROLINAS/MID-ATLANTIC FROM THE NORTHWEST. ADDITIONALLY...IFR/LIFR FOG AND/OR STRATUS WILL BE POSSIBLE ON BOTH SATURDAY/SUNDAY MORNINGS. EXPECT LESS OF A CHANCE FOR SHOWERS/STORMS ON SUN/MON AS AN UPPER LEVEL RIDGE BUILDS TOWARD THE AREA FROM THE WEST...HOWEVER...THE RIDGE IS EXPECTED TO WEAKEN BY TUE...WITH A RETURN TO NORTHWEST FLOW ALOFT AND INCREASED CHANCES FOR SHOWERS/STORMS BY TUESDAY/WEDNESDAY. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT AVIATION...VINCENT
Hazardous weather outlook, Jul 7, 4:21 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 421 PM EDT THU JUL 7 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-082030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 421 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED THIS AFTERNOON INTO EARLY TONIGHT. THE HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND POSSIBLY LARGE HAIL FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT. THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED FROM FRIDAY AFTERNOON THROUGH SATURDAY. THIS HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING IN URBAN AREAS AND IN AREAS RECEIVING MULTIPLE STORMS.
In the hours before
Local storm report, Jul 7, 4:25 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 3 ESE CUMNOCK 35.52N 79.18W
07/07/2011 E2.50 INCH LEE NC 911 CALL CENTER
LAW ENFORCEMENT CLOSING OFFRAMP AT HAWKINS AVE OFF US
1. WATER OVER TOP OF TIRES.
&&
EVENT NUMBER RAH1101017
KCSpecial weather statement, Jul 7, 4:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT THU JUL 7 2011
NCZ008-009-072130-
GRANVILLE-VANCE-
451 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS VANCE AND GRANVILLE
COUNTIES THROUGH 530 PM EDT...
AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DABNEY...OR ABOUT 6 MILES NORTHEAST OF OXFORD...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOVALL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3652 7831 3641 7829 3635 7829 3625 7855
3639 7868 3655 7847 3655 7834
TIME...MOT...LOC 2051Z 211DEG 11KT 3637 7850
ELLISSpecial weather statement, Jul 7, 5:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU JUL 7 2011
NCZ073-074-083-084-072230-
ANSON-MONTGOMERY-RICHMOND-STANLY-
505 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 630 PM EDT...
AT 504 PM EDT...DOPPLER RADAR INDICATED TRAINING OF STRONG
THUNDERSTORMS OVER PLYLER...OR ABOUT OVER ALBEMARLE...MOVING SLOWLY
EAST.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALBEMARLE...BADIN...
TROY...BISCOE...AND...STAR...CANDOR.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3532 8042 3548 8032 3551 8027 3551 7977
3527 7971 3524 7967 3518 7965 3512 7957
3507 7958 3506 7953 3503 7954 3481 8023
3481 8024 3495 8031 3519 8029 3517 8035
3517 8044 3524 8047
TIME...MOT...LOC 2104Z 269DEG 20KT 3532 8026
23Special weather statement, Jul 7, 5:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT THU JUL 7 2011
NCZ010-072200-
WARREN-
517 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 600
PM EDT...
AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 7 MILES NORTH OF WARRENTON...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3638 7810 3649 7829 3655 7824 3655 7792
3654 7792
TIME...MOT...LOC 2117Z 216DEG 8KT 3651 7813
ELLISSpecial weather statement, Jul 7, 6:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU JUL 7 2011
NCZ073-074-083-084-072345-
ANSON-MONTGOMERY-RICHMOND-STANLY-
647 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 745 PM EDT...
AT 647 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF ANSONVILLE...OR ABOUT 12 MILES NORTH OF WADESBORO...
MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVINGTON...PEKIN...
NORMAN...DERBY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3522 8015 3532 7971 3527 7971 3526 7970
3524 7967 3520 7966 3517 7961 3515 7961
3512 7957 3510 7958 3504 8010
TIME...MOT...LOC 2247Z 258DEG 21KT 3515 8001
23Special weather statement, Jul 7, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU JUL 7 2011
NCZ042-072345-
JOHNSTON-
721 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 745
PM EDT...
AT 721 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE LEVEL...OR ABOUT 6 MILES SOUTHEAST OF SMITHFIELD...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PRINCETON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3546 7813 3544 7814 3543 7814 3541 7816
3535 7833 3552 7841 3560 7820
TIME...MOT...LOC 2321Z 254DEG 14KT 3546 7825
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:25 PM EDT | Areal Flood Advisory | RAH | Franklin | 116 min |
| Jul 6, 9:12 PM EDT | Areal Flood Advisory | RAH | Halifax | 108 min |
| Jul 7, 1:51 PM EDT | Special Weather Statement | RAH | Lee | 39 min |
| Jul 7, 2:33 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 7, 2:46 PM EDT | Special Weather Statement | RAH | Durham | 59 min |
| Jul 7, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 40 min |
| Jul 7, 3:10 PM EDT | Areal Flood Advisory | RAH | Durham | 2 hr |
| Jul 7, 3:19 PM EDT | Areal Flood Advisory | RAH | Lee | 2 hr |
| Jul 7, 3:48 PM EDT | Special Weather Statement | RAH | Franklin | 57 min |
| Jul 7, 4:33 PM EDT | Areal Flood Advisory | RAH | Franklin, Wake | 62 min |
| Jul 7, 4:51 PM EDT | Special Weather Statement | RAH | Vance | 39 min |
| Jul 7, 5:03 PM EDT | Areal Flood Advisory | RAH | Stanly | 116 min |
| Jul 7, 5:05 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 85 min |
| Jul 7, 5:17 PM EDT | Special Weather Statement | RAH | Warren | 43 min |
| Jul 7, 5:22 PM EDT | Flash Flood Warning | RAH | Stanly | 93 min |
| Jul 7, 5:24 PM EDT | Areal Flood Advisory | RAH | Anson | 88 min |
| Jul 7, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 32 min |
| Jul 7, 6:47 PM EDT | Special Weather Statement | RAH | Montgomery | 58 min |
| Jul 7, 7:55 PM EDT | Special Weather Statement | RAH | Wilson | 65 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.